Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 113, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 8, 2011, 5:28 PM EDT for Oneida County, New York. It was in force for 32 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 5:28 PM EDT (21:28 UTC)
- Expired
- Jun 8, 2011, 6:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 69 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 5:30 PM EDT | HAIL 1 | Holland Patent, NY | |
| Jun 8, 5:40 PM EDT | HAIL 1 | Barneveld, NY | |
| Jun 8, 5:59 PM EDT | HAIL 1.25 | Barneveld, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 4:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
055
WUUS51 KBGM 082128
SVRBGM
NYC065-082200-
/O.NEW.KBGM.SV.W.0113.110608T2128Z-110608T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
528 PM EDT WED JUN 8 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL ONEIDA COUNTY IN CENTRAL NEW YORK...
* UNTIL 600 PM EDT.
* AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HOLLAND PATENT...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF REMSEN BY 536 PM EDT...
BARNVELD AND TRENTON BY 538 PM EDT...
TRENTON FALLS BY 540 PM EDT...
HINCKLEY BY 544 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4334 7507 4330 7511 4330 7514 4326 7515
4324 7510 4323 7506 4320 7508 4313 7514
4318 7543 4336 7539
TIME...MOT...LOC 2128Z 280DEG 25KT 4326 7529
$$
MLJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:02 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 8, 4:02 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 402 PM EDT WED JUN 8 2011 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE AREA ON THURSDAY AFTERNOON...BRINGING NUMEROUS SHOWERS AND THUNDERSTORMS. THE FRONT WILL BRING COOLER AND MORE COMFORTABLE CONDITIONS EXPECTED FRIDAY. ANOTHER LOW PRESSURE SYSTEM WILL BRING ANOTHER ROUND OF SHOWERS AND STORMS SATURDAY AFTERNOON. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... HIGH PRESSURE WILL HANG ON FOR A LITTLE LONGER TONIGHT. A COLD FRONT THAT IS EXPECTED TO MOVE THROUGH THE CWA TOMORROW IS STILL WELL TO THE WEST, KEEPING ANY GOOD FORCING OUT OF THE REGION. THERE IS STILL A SMALL POSSIBILITY THAT A STORM OR TWO COULD DEVELOP THIS EVENING AND OVERNIGHT. CONFIDENCE IS VERY LOW ON THIS. SPC HAS SCALED BACK THERE SLIGHT CHANCE TO THE VERY NORTHERN EDGE OF THE CWA. WITH HIGHER DEW POINTS AND VERY WARM TEMPS TODAY, LOW TEMPERATURES TONIGHT LOOK TO BE IN THE MID TO UPPER 60S. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... MODELS DIFFER ON THE TIMING OF A COLD FRONT THAT IS PROGGED TO MOVE THROUGH. WHILE THEY ALL HAVE THE FRONT PASSING THROUGH, SOME BRING IT THROUGH QUICK AND WELL PASSED THE CWA, WHILE OTHERS ARE SLOWER AND STALL IT OUT JUST TO THE SOUTH OF THE CWA. EITHER WAY, IT WILL MAKES ITS WAY ACROSS THE REGION TOMORROW MID DAY. THIS WILL ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE ENTIRE CWA. MODELS PUT CAPE VALUES BETWEEN 1000 AND 2000 J/KG TOMORROW. MORE THAN ENOUGH WITH A COLD FRONT ACTING AS A TRIGGER. 0-1KM BULK SHEAR IS NOT TOO IMPRESSIVE DURING THE MID DAY. THE 0-3 IS A LITTLE BETTER AT 20 TO 30 KTS. 0-6KM SHEAR IS BETTER AT AROUND 40 TO 45KTS. LOOKING AT THIS, THE MAIN THREATS WOULD LIKELY BE WIND AND HAIL. BEHIND THE COLD FRONT, HIGH PRESSURE WILL BUILD BACK IN. TEMPS WILL BE COOLER THROUGH THE WEEKEND, AS WELL AS LOWER DEW POINTS. HOWEVER, WITH THE FRONT LIKELY STALLING SOMEWHERE FROM CENTRAL PA TO SOUTHERN PA, THERE WILL POSSIBLY BE SOME LINGERING SHOWERS AND STORMS IN THE PA ZONES INTO SATURDAY. ANOTHER LOW WILL MOVE INTO THE GREAT LAKES REGION, BRINGING YET ANOTHER CHANCE FOR SHOWERS AND STORMS ON SATURDAY AFTERNOON. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... SOMEWHAT FLAT LONG WV TROF OVES FROM THE CNTRL LAKES INTO THE NE STATES DURING THE LONG TERM. PASSAGE OF A COLD FNT EARLY IN THE PD WILL BRING THE BEST CHANCE OF TRW...FLWD BY LWRD CHANCES THRU THE PD WITH THE LWRD HGTS BRINGING SOME AFTN INSTABILITY. AS USUAL...GFS IS MORE PROGRESSIVE WITH THE SYSTEM BUT EVEN SO KEEP THE AREA IN A NW FLOW THRU WED. PTRN SHD KEEP COOLER THAN NRML AIR IN THE AREA THRU THE PD. HPC GUID IN GOOD AGREEMENT WITH XTNDD MOS GUID SO USED HPC GUID WITH JUST A FEW TWEAKS. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... UPDATED AS OF 145 PM... VFR SHOULD PREVAIL THROUGH 18Z THU...FOR THE MOST PART. ISOLATED TSRA COULD POP UP LATE THIS AFTN/EARLY EVE...BUT INSUFFICIENT COVERAGE FOR INCLUSION OF EVEN ANY CB GROUPS IN THE TERMINALS ATTM. PERIODIC MVFR HZ/BR RESTRICTIONS POSSIBLE LATE TONIGHT AT KAVP. FOR THU...SHRA/TSRA SHOULD BE MORE WIDESPREAD THAN TODAY...AS A COLD FRONT NEARS THE AREA. HOWEVER...TIMING IS UNCERTAIN...AND MUCH OF THE ACTIVITY MAY WELL BE AFTER 18Z...SO NO MENTION IN THE FCST JUST YET. W TO SW WINDS AROUND 10 KT THIS AFTN...SHOULD BECOME LIGHT OVERNIGHT...THEN TURN WLY ON THU AT 10-15 KT. .OUTLOOK... THU EVE...VFR AND MVFR...ASSOCIATED WITH SCATTERED SHRA/TSRA. THU NGT...POSSIBLE MVFR/IFR CIGS AND VSBYS...WITH LOW STRATUS AND FOG BEHIND COLD FRONT. FRI...BECOMING VFR. SAT THRU SUN...AND INTO MON...MVFR POSSIBLE IN SHRA/TSRA. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...SLI NEAR TERM...SLI SHORT TERM...SLI LONG TERM...DGM AVIATION...MLJ
Hazardous weather outlook, Jun 8, 4:23 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 423 PM EDT WED JUN 8 2011 NYZ022>024-055>057-062-PAZ038>040-043-044-047-048-072-092030- STEUBEN-SCHUYLER-CHEMUNG-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 423 PM EDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS EVENING. A FEW LOCATIONS COULD EXPERIENCE LARGE HAIL OR STRONG WINDS WITH ANY STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE THURSDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES SOUTH ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ009-015>018-025-036-037-044>046-092030- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-TOMPKINS- MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO- 423 PM EDT WED JUN 8 2011 ...SEVERE THUNDERSTORM WATCH 440 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A LINE OF THUNDERSTORMS IS EXPECTED TO TRAVERSE THE AREA THIS EVENING. SOME OF THE STORMS MAY BECOME SEVERE WITH WIND AND HAIL AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE THURSDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES SOUTH ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MSE
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 5:37 PM EDT | Special Weather Statement | BGM | Oneida | 38 min |
| Jun 8, 5:41 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 34 min |
| Jun 8, 5:46 PM EDT | Special Weather Statement | BGM | Otsego | 44 min |
| Jun 8, 6:06 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Otsego | 54 min |
| Jun 8, 6:37 PM EDT | Special Weather Statement | BGM | Schuyler, Steuben | 53 min |
| Jun 8, 6:56 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 49 min |
| Jun 8, 7:33 PM EDT | Areal Flood Advisory | BGM | Otsego | 2 hr |
| Jun 8, 7:45 PM EDT | Special Weather Statement | BGM | Otsego | 30 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.